advertisement
Question
Posted by: Henriette | 2010/04/20

Antidepressants and appetite suppressants

Can I take an appetite suppressant with antidepressants (Convulex &  Zyprexa). I''ve been taking the meds for about 3 months and I am gaining a lot of weight, which makes me more depressed!

I really try to keep to small regular meals but it does not seem to work and I consider to stop taking the meds as I don''t feel much better anyway.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

The answer is almost certainly not, and the combination could be unpleasant and unhelpful. The exact effects, of course, would depend on which appetite suppressant. But most of them are pretty dubious products anyway. SOme people find on the sort of meds you mention, that they have some very mild nausea and loss of appetite anyway, but as a side-effect. Nobody would ever prescribe those meds to you unless you really, really needed them, so stopping them would be a really bad idea - discuss all of this frankly with your prescribing doc. If those small regular meals are of the right sort ( nutritious and not fattening ) and you are maintaining a reasonable amount of exercise, you should at least be holding you usual weight, if not losing it.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/04/20

The answer is almost certainly not, and the combination could be unpleasant and unhelpful. The exact effects, of course, would depend on which appetite suppressant. But most of them are pretty dubious products anyway. SOme people find on the sort of meds you mention, that they have some very mild nausea and loss of appetite anyway, but as a side-effect. Nobody would ever prescribe those meds to you unless you really, really needed them, so stopping them would be a really bad idea - discuss all of this frankly with your prescribing doc. If those small regular meals are of the right sort ( nutritious and not fattening ) and you are maintaining a reasonable amount of exercise, you should at least be holding you usual weight, if not losing it.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement